Alert archive / Georgia / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 212, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 3, 2022, 2:45 PM EDT for Catoosa County, Walker County, Whitfield County, Georgia. It was in force for 30 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 3, 2022, 2:45 PM EDT (18:45 UTC)
- Expired
- Jul 3, 2022, 3:15 PM EDT
- In force
- 30 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Catoosa County, GA, Walker County, GA, Whitfield County, GA
The radar
The Northeast Alabama radar (KHTX), 83 km from the middle of the area, began a volume at 18:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 2:58 PM EDT | TSTM WND DMG | 2 Sse Boynton, GA | TREE DOWN AT POPLAR SPRINGS AND OAK ST AND TREE DOWN AT BAGGETT RD AND JOHN DRIVE |
| Jul 3, 2:58 PM EDT | TSTM WND DMG | Ringgold, GA | TREE DOWN AT 400 BLOCK OF COTTER RD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.8 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1272 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 791 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
746
WUUS52 KFFC 031845
SVRFFC
GAC047-295-313-031915-
/O.NEW.KFFC.SV.W.0212.220703T1845Z-220703T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
245 PM EDT Sun Jul 3 2022
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Catoosa County in northwestern Georgia...
Northwestern Whitfield County in northwestern Georgia...
Central Walker County in northwestern Georgia...
* Until 315 PM EDT.
* At 245 PM EDT, a severe thunderstorm was located over Chickamauga,
or 8 miles west of Ringgold, moving southeast at 5 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Ringgold, Fort Oglethorpe, Rossville, Chickamauga, Tunnel Hill,
Noble, Lakeview, Wood Station, Indian Springs, Blue Spring,
Fairview, Boynton, Beaumont, Rock Spring and East Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3491 8499 3468 8517 3486 8539 3499 8529
3499 8521
TIME...MOT...LOC 1845Z 303DEG 6KT 3490 8526
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$1 follow-up statement
437
WWUS52 KFFC 031907
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
307 PM EDT Sun Jul 3 2022
GAC295-031917-
/O.CAN.KFFC.SV.W.0212.000000T0000Z-220703T1915Z/
Walker GA-
307 PM EDT Sun Jul 3 2022
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WALKER COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3491 8499 3479 8508 3485 8520 3486 8520
3486 8526 3498 8527 3498 8526 3499 8520
TIME...MOT...LOC 1907Z 268DEG 13KT 3490 8517
$$
GAC047-313-031915-
/O.CON.KFFC.SV.W.0212.000000T0000Z-220703T1915Z/
Catoosa GA-Whitfield GA-
307 PM EDT Sun Jul 3 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR CATOOSA AND NORTHWESTERN WHITFIELD COUNTIES...
At 307 PM EDT, a severe thunderstorm was located over Boynton, or
near Ringgold, moving east at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Ringgold, Fort Oglethorpe, Tunnel Hill, Boynton, Indian Springs, Blue
Spring, Lakeview and East Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3491 8499 3479 8508 3485 8520 3486 8520
3486 8526 3498 8527 3498 8526 3499 8520
TIME...MOT...LOC 1907Z 268DEG 13KT 3490 8517
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 2:01 PM EDT, 44 minutes earlier.
Area forecast discussion, Jul 3, 2:01 PM EDT, 44 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 201 PM EDT Sun Jul 3 2022 ...Updated for 18Z Aviation Discussion... .PREV DISCUSSION... /Issued 1145 AM EDT Sun Jul 3 2022/ ..Sunday Morning Update... UPDATE... Forecast remains on track through late morning with the cumulus field building into the forecast area and light showers beginning to appear on radar across the GA mnts and AL.High temps are generally expected to be around 90 degree today along, north and west of the I-85 corridor and in the low to mid 90s elsewhere, primarily in central and eastern GA, along with slightly lower precip chances. Additionally, scattered to numerous showers and thunderstorms are once again expected today. Forecast instability this afternoon with SBCAPE values between 1000-2000 J/kg, will likely enable some isolated severe storms with the HREF ensemble indicating stronger updrafts today than previous days. Strong gusty winds, some hail, frequent lightning are the primary threats. Thiem PREV DISCUSSION... /Issued 753 AM EDT Sun Jul 3 2022/ SHORT TERM /Today through Monday/... Showers and thunderstorms from late last night have diminished across north and central Georgia as the short term period begins. While skies are mostly clear at the time of this writing, it is possible to see the development of patchy fog and a few low clouds around sunrise this morning. Deep atmospheric moisture remains over Southeast CONUS, which will keep Georgia in the soup on Sunday and Monday. Dewpoints will remain in the mid 70s across the majority of the forecast area. Furthermore, precipitable water values are currently between 1.75 to 2 inches across the area, and will increase to just above 2 inches by tonight with continued advection of moisture from the Gulf of Mexico. To the east of the forecast area, Tropical Depression Colin continues to weaken as it moves further east into the Atlantic, and this tropical system is not expected to bring any impacts to north or central Georgia at this time. Meanwhile, broad and weak upper level ridging over the central CONUS will begin to build eastward over the course of the short term period. However, any larger scale forcing and dynamics are expected to remain well to the north of the forecast area and the ridge is not anticipated to suppress convective potential with the warm and moist airmass remaining in place. Temperatures have overachieved a little bit compared to guidance, and afternoon highs have been trended slightly higher today and Monday as a result, and are thus forecast to be in the low to mid 90s across the majority of the area each day. Convection is expected to be diurnally-driven in nature, and with high atmospheric moisture content, is anticipated to begin during the late morning to early afternoon hours. Convective coverage will then be greatest in the mid afternoon to early evening hours, with likely PoPs Sunday and Monday. The near to just above average temperatures and aforementioned deep moisture will contribute to moderate destabilization, with SBCAPE values increasing to 1500-2000 J/kg each afternoon. In spite of the absence of a large-scale forcing mechanism to allow for organized severe weather, decent CAPE combined with very high PWATs will allow for the development of a few strong to severe storms each day. The primary threats associated with any stronger storms that develop will be potentially damaging wind gusts from precipitation loading in downdrafts, locally heavy rain, and frequent lightning. King LONG TERM /Monday Night through Saturday/... Aloft, jet has pulled well north of the CWA, leaving subtropical ridge in place across the southeast. Wave pattern is mostly stagnant over the week. As such, the diurnal convective machine remains "on" through the entirety of the long term forecast as nothing looks to disturb our tropical airmass that remains over the CWA. Of note is that the depth of the moisture is somewhat anomalous - SPC sounding archive shows that we are regularly reaching the 90th percentile moving average for our local with regards to PWATs, and forecast PWATs remain in this range for the foreseeable future. The evening of the 4th will likely see decaying convection with a few new bursts possible from the final outflows at sunset across the CWA, which could put a damper on celebrations where they do occur, but this activity should be scattered by the late evening hours at best. Each day after should see new bursts of convective activity by the afternoon, usually picking up around noon, as it doesn't take much in the way of heating to achieve convective T given how moist the surface is with dewpoints near or above 70F most days. Where exactly convection "pops" on any given day will be dependent on things the global scale models simply have little hope of resolving, so generally will carry a minimum of 40 percent PoPs across the CWA through the end of the long term during the daytime hours. Lusk && .AVIATION... 18Z Update... Afternoon SHRA/TSRA to persist through 00-04Z w/ gradual dissipation through the evening. NW winds between 5-10 kts will prevail outside TSRA outflows. Between 09-14Z, IFR/MVFR CIGS and VSBYs may develop where heavy rain falls this afternoon, but probs are uncertain and should be better defined by tonight. Additionally, winds will be calm to 5kts w/ primary winddir pivoting from NW to NE during this time, becoming SE by 14-16Z. Once again, expecting SCT/BKN020 to develop around 14-15Z, rising to VFR heights by 16Z with VCSH. //ATL Confidence...18Z Update... Medium confidence on chances for IFR/MVFR level clouds on Monday morning. Medium-High confidence on all other elements. Thiem && .PRELIMINARY POINT TEMPS/POPS... Athens 94 72 91 72 / 60 50 60 40 Atlanta 91 73 90 74 / 60 40 60 30 Blairsville 87 67 83 68 / 70 50 70 30 Cartersville 91 71 91 71 / 60 40 50 30 Columbus 92 74 92 74 / 60 50 60 30 Gainesville 92 72 88 72 / 60 50 60 30 Macon 94 72 94 73 / 60 50 60 30 Rome 92 72 93 74 / 60 40 50 30 Peachtree City 91 72 91 71 / 60 40 60 30 Vidalia 93 74 92 74 / 60 40 60 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Thiem LONG TERM....Lusk AVIATION...Thiem
Hazardous weather outlook, Jul 3, 11:46 AM EDT, 2 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1146 AM EDT Sun Jul 3 2022 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-041600- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1146 AM EDT Sun Jul 3 2022 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms will be possible again this afternoon and evening. A few storms could become strong to severe with gusty winds, small hail, locally heavy rainfall, and frequent lightning. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Scattered thunderstorms are possible each day through Saturday, mainly in the afternoon and evening. A few of the storms could be strong to severe, with the primary threats being strong to damaging wind gusts, small hail, frequent lightning, and locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Jul 3, 1:06 PM EDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
106 PM EDT Sun Jul 3 2022
GAZ019-031730-
Floyd GA-
106 PM EDT Sun Jul 3 2022
...A strong thunderstorm will impact portions of central Floyd County
through 130 PM EDT...
At 105 PM EDT, a strong thunderstorm was near Holland, or 8 miles
northwest of Rome, moving east at 5 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Rome, Armuchee, Coosa and Lindale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3430 8538 3431 8538 3433 8537 3437 8533
3440 8527 3441 8524 3441 8522 3443 8521
3444 8518 3445 8517 3422 8510 3421 8537
3429 8539
TIME...MOT...LOC 1705Z 255DEG 6KT 3432 8531
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jul 3, 1:08 PM EDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
108 PM EDT Sun Jul 3 2022
GAZ023-031745-
Hall GA-
108 PM EDT Sun Jul 3 2022
...A strong thunderstorm will impact portions of northeastern Hall
County through 145 PM EDT...
At 108 PM EDT, a strong thunderstorm was near Clermont, or 7 miles
northeast of Gainesville, moving east at 10 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Gainesville, Lula, Clermont and Gillsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3445 8363 3442 8363 3440 8366 3436 8367
3435 8365 3432 8365 3430 8363 3429 8363
3426 8366 3431 8386 3449 8385 3450 8366
TIME...MOT...LOC 1708Z 271DEG 9KT 3440 8377
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jul 3, 2:15 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
215 PM EDT Sun Jul 3 2022
GAZ002-011-031845-
Chattooga GA-Walker GA-
215 PM EDT Sun Jul 3 2022
...A strong thunderstorm will impact portions of southern Walker and
northeastern Chattooga Counties through 245 PM EDT...
At 215 PM EDT, a strong thunderstorm was near Lafayette, moving
southeast at 10 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Lafayette, Trion, Naomi, Center Post, Subligna, Suttles Mill and
Villanow.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3465 8547 3480 8536 3474 8516 3472 8517
3472 8505 3462 8505 3462 8506 3459 8506
3458 8511 3448 8516
TIME...MOT...LOC 1815Z 300DEG 7KT 3469 8534
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 8:00 PM EDT | Special Weather Statement | FFC | Laurens | 30 min |
| Jul 2, 8:03 PM EDT | Severe Thunderstorm Warning | FFC | Laurens, Montgomery, Treutlen, Wheeler | 42 min |
| Jul 2, 10:57 PM EDT | Special Weather Statement | FFC | Newton | 33 min |
| Jul 3, 1:06 PM EDT | Special Weather Statement | FFC | Floyd | 24 min |
| Jul 3, 1:08 PM EDT | Special Weather Statement | FFC | Hall | 37 min |
| Jul 3, 2:15 PM EDT | Special Weather Statement | FFC | Walker | 30 min |
| Jul 3, 3:32 PM EDT | Special Weather Statement | FFC | Pickens | 28 min |
| Jul 3, 4:12 PM EDT | Severe Thunderstorm Warning | FFC | Lamar, Monroe, Upson | 48 min |
| Jul 3, 4:20 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, Henry | 40 min |
| Jul 3, 4:48 PM EDT | Special Weather Statement | FFC | Rockdale | 27 min |
| Jul 3, 4:52 PM EDT | Severe Thunderstorm Warning | FFC | Lamar, Monroe | 38 min |
| Jul 3, 4:55 PM EDT | Severe Thunderstorm Warning | FFC | Newton, Rockdale | 35 min |
| Jul 3, 5:03 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb, Henry, Rockdale | 27 min |
| Jul 3, 5:05 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Houston, Twiggs | 40 min |
| Jul 3, 5:08 PM EDT | Severe Thunderstorm Warning | FFC | Pike | 52 min |
| Jul 3, 5:14 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Jones | 31 min |
| Jul 3, 5:17 PM EDT | Severe Thunderstorm Warning | FFC | Washington | 43 min |
| Jul 3, 5:28 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb, Rockdale | 32 min |
| Jul 3, 5:33 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Henry, Newton | 27 min |
| Jul 3, 5:37 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Henry, Spalding | 38 min |
| Jul 3, 5:41 PM EDT | Severe Thunderstorm Warning | FFC | Meriwether, Pike, Upson | 34 min |
| Jul 3, 5:45 PM EDT | Severe Thunderstorm Warning | FFC | Barrow, Clarke, Morgan, Oconee, Walton | 45 min |
| Jul 3, 5:51 PM EDT | Special Weather Statement | FFC | Union | 24 min |
| Jul 3, 5:55 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Johnson | 35 min |
| Jul 3, 5:55 PM EDT | Severe Thunderstorm Warning | FFC | Towns, Union | 35 min |
| Jul 3, 6:01 PM EDT | Severe Thunderstorm Warning | FFC | Morgan | 44 min |
| Jul 3, 6:32 PM EDT | Severe Thunderstorm Warning | FFC | Morgan, Oconee, Walton | 43 min |
| Jul 3, 6:46 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Oglethorpe, Taliaferro | 44 min |
| Jul 3, 7:01 PM EDT | Severe Thunderstorm Warning | FFC | Towns | 29 min |
| Jul 3, 7:20 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Johnson, Treutlen | 40 min |
| Jul 3, 7:46 PM EDT | Special Weather Statement | FFC | White | 29 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.